MAUDE Adverse Event Report: CORDIS US CORP ELITECROSS; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US CORP ELITECROSS; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number MGC39140X
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the physician used two (2) elitecross 132cm extra support catheters on a patient along with an unknown hydrophilic wire to advance the elitecross proximal to a stented portion in the patient¿s superficial femoral artery (sfa).Upon advancement of the first elitecross over the wire, it was noticed that the catheter was unraveling.The physician then proceeded to pull a second elitecross catheter and advanced it over a hydrophilic wire distal to the stented portion in the patient¿s sfa and noticed that this elitecross was also unraveling, and a portion of the catheter had broken off and was left in the artery.The physician reported using a.035 non-cordis support catheter to recapture the piece of the elitecross that was broken off in the artery.The recovered piece is included in the complaint bag.The hospital is unable to confirm the lot number for either one of these elitecross catheters.Multiple attempts to gather additional information have been made and have been unsuccessful.The devices were returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the physician used two (2) elitecross 132cm extra support catheters on a patient along with an unknown hydrophilic wire to advance the elitecross proximal to a stented portion in the patient¿s superficial femoral artery (sfa).Upon advancement of the first elitecross over the wire, it was noticed that the catheter was unraveling.The physician then proceeded to pull a second elitecross catheter and advanced it over a hydrophilic wire distal to the stented portion in the patient¿s sfa and noticed that this elitecross was also unraveling, and a portion of the catheter had broken off and was left in the artery.The physician reported using a.035 non-cordis support catheter to recapture the piece of the elitecross that was broken off in the artery.The recovered piece is included in the complaint bag.The hospital is unable to confirm the lot number for either one of these elitecross catheters.Two non-sterile ¿elitecross 132cm extra support catheter¿ devices were received for analysis.The first unit was analyzed under 2024-07272-1 and the second unit was analyzed under 2024-07272-2.2024-07272-1: during visual analysis, the unit presented with several kinked conditions located approximately 13.5, 46.5, and 86 cm from the distal tip.Additionally, a separated condition was observed on the brite tip.The separated material was not returned for analysis.Inner diameter (id) and outer diameter (od) measurements were taken in 3 places and were found within specification.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The brite tip was inspected with a vision system and the separated material presented with evidence of elongations and plastic deformation.Additionally, the braid wire presented with plastic deformation on the separated end.The reported customer event ¿catheter (body/shaft) "unraveled/stretched¿ was not confirmed on the first device (2024-07272-1) as this condition was not observed.However, the malfunction ¿brite tip/distal tip~ separated¿ was confirmed on both returned devices.A separated condition was noted on the brite tip of both catheters.The elongations and plastic deformation found on the material of the units are commonly associated with separations caused by material tensile/twist overload.Therefore, it is assumed the material was induced to a tensile/twist forces that exceeded the material yield strength prior to the separation.Excessive torquing of the catheters while the tip is entrapped in the vasculature may have contributed to the event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if damage is detected in the catheter at any time, replace with an undamaged catheter.To prevent damage to the catheter during removal from the package, grasp the hub and withdraw the catheter.Torquing the catheter excessively may cause damage to the product and/or, specifically, result in possible separation along the catheter shaft.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
ELITECROSS
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
2301 centennial blvd
jeffersonville, indiana 47130
7863138372
MDR Report Key19697625
Report Number1016427-2024-00019
Device Sequence Number12692810
Product Code PDU
UDI-Device Identifier20705032067536
UDI-Public20705032067536
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMGC39140X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN .035 QUICKCROSS.; UNKNOWN HYDROPHILIC WIRE.
Patient SexFemale